MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939186202210
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch#: (b)(4) that occlusion occurred requiring additional intervention.The patient presented with reocclusion of the left superficial femoral artery (sfa) popliteal and anterior tibial artery one month following a previous atherectomy procedure.A 2.0mm x 220mm x 150cm coyote was used in the atherectomy procedure.The patient went for a follow up appointment due to leg pain for two days.The patient visited the emergency department, where a vascular ultrasound showed reocclusion of the left common femoral artery (cfa) and a potential foreign body in the right sfa extending from the mid sfa to the proximal popliteal artery.The patient underwent a repeat lower extremity angiogram the next day, followed by thrombectomy and angioplasty of the left sfa and tibial arteries.The foreign body was successfully removed from the patient.The retained foreign object matched with the outer covering of one of the balloons used during the initial angiogram.The object was not noticed on fluoroscopy during the initial procedure due to its transparent, radiolucent nature.No adverse outcomes occurred.
 
Additional Manufacturer Narrative
B3: date of event: event date was estimated, used the first date in the month of the date provided.
 
Event or Problem Description
It was reported via facility medwatch#: (b)(4) that occlusion occurred requiring additional intervention.The patient presented with reocclusion of the left superficial femoral artery (sfa) popliteal and anterior tibial artery one month following a previous atherectomy procedure.A 2.0mm x 220mm x 150cm coyote was used in the atherectomy procedure.The patient went for a follow up appointment due to leg pain for two days.The patient visited the emergency department, where a vascular ultrasound showed reocclusion of the left common femoral artery (cfa) and a potential foreign body in the right sfa extending from the mid sfa to the proximal popliteal artery.The patient underwent a repeat lower extremity angiogram the next day, followed by thrombectomy and angioplasty of the left sfa and tibial arteries.The foreign body was successfully removed from the patient.The retained foreign object matched with the outer covering of one of the balloons used during the initial angiogram.The object was not noticed on fluoroscopy during the initial procedure due to its transparent, radiolucent nature.No adverse outcomes occurred.It was further reported that the balloon protector was not removed from the coyote balloon during preparation, as it was late in the day and the room was dark.The physician and technician did not realize that the protector had not been removed.
 
Additional Manufacturer Narrative

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20841779
Report Number2124215-2024-74328
Device Sequence Number15449810
Product Code DQY
UDI-Device Identifier08714729796466
UDI-Public08714729796466
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939186202210
Device Catalogue NumberH74939186202210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight24 KG
Patient EthnicityNon Hispanic
Patient RaceWhite